MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Nerve Damage (1979); Pain (1994); Tinnitus (2103); Tissue Damage (2104); Blurred Vision (2137); Visual Impairment (2138); Loss of Vision (2139); Tingling (2171); Numbness (2415); Shaking/Tremors (2515)
Date of Event 03/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This alleged adverse event report is associated with an ongoing litigation; therefore, attempts to obtain additional information regarding the patient/treatment details/device information are not possible at this time.Although device information was not provided, a review of devices purchased by the treating practice was performed and revealed one ulthera system control unit has been sold to the practice.As this ulthera system control unit is the only device on record in possession by the treating practice, this unit was used to perform an investigation.A review of this control unit's device history record revealed no non-conformances or rework were associated with the manufacture of this device.Three deviations were listed; however, none could have contributed to the reported event and this device passed all required testing prior to distribution.A review of the service history for this control unit revealed this device has not been returned for service since the initial distribution of this device.The patient investigation found that not enough details were provided to confirm whether a merz/ulthera device malfunctioned, and it is not confirmed whether a merz/ulthera device caused or contributed to the event.An analysis of the ultherapy patient complaint trending for the reported issues of fat/volume loss, neuropathy/paresthesia, palsy/paresis, and "patient other" revealed the trend for each reported issue is within allowable limits and will continue to be monitored.An analysis of the ultherapy patient complaint trending analysis for the reported issue of pain revealed a trending limit was exceeded and an investigation is underway for this issue.An analysis of the ultherapy patient complaint trending for the reported issue of vision effects revealed this reported issue has not occurred at a high enough frequency to generate a trend and will continue to be monitored.No additional information is available at this time.If additional information is received, a supplemental medwatch form will be submitted.
 
Event or Problem Description
Merz/ulthera received information regarding an ulthera system adverse event via lawsuit on 21-feb-2020.The reporter alleged that she sustained serious injuries as a result of her ulthera treatment performed on (b)(6) 2019.Post treatment, the patient stated that ultherapy caused her severe and permanent facial, eye, and nerve damage, including tingling in the right arm and leg, paresthesia, bilateral uncontrolled hand shaking, facial numbness, facial pain, fat atrophy, increased wrinkles, vision loss, blurred vision, eye hemorrhage, ringing of the ears, light sensitivity, oral dryness and associated mouth and teeth pain, increased skin elasticity, and other painful, disfiguring, debilitating injuries that were not specified.No further information is available at this time.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa, az
MDR Report Key9843370
Report Number3006560326-2020-00003
Device Sequence Number16334892
Product Code OHV
UDI-Device Identifier00840763100193
UDI-Public840763100193
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberUC-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;